Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is it safe to go on the HCG diet/shots during hepatitis C?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Is it safe to go on the HCG diet/shots if I have hepatitis C? I am a 45 years old male, I am 5'4 and weigh 195 lbs. I have been on 2 treatments of interferon shots 2005-2006 and the hepatitis came back.
I am concerned that the HCG shots might affect my liver more or that the high amount of fat that the liver has to process might also affect it. Please advise. Thank you.
Posted Wed, 2 May 2012 in Liver and Gall Bladder
Answered by Dr. Tulasi Raman.P 1 hour later

Thanks for your query.

Liver condition (which includes Hepatitis C) is a contra-indication for HCG shots/diet. So to say it is definitely better for you to avoid HCG shots/diet.

Further more research have shown that HCG shots by itself cannot cause weight reduction. Weight reduction that occurs in HCG shots/diet is mainly due to calorie restriction that accompanies this regimen.

This is specifically mentioned on the HCG package itself.
"HCG has not been demonstrated to be effective adjunctive therapy in the treatment of obesity. There is no substantial evidence that it increases weight loss beyond that resulting from caloric restriction, that it causes a more attractive or “Normal” Distribution of fat, or that it decreases the hunger and discomfort associated with calorie-restricted diets."

More over HCG is not recommended by FDA (Food and Drug Administration) for its use in weight loss regimens.

Therefore i suggest you to go for a simple weight loss diet and exercise regimen and to definitely avoid "HCG shots/diet" for your weight loss.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor